MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 TRUMATCH CT CUT GUIDE KIT R; TRUMATCH INSTRUMENTS : RESECTION BLOCKS/DEVICES

DEPUY IRELAND - 9616671 TRUMATCH CT CUT GUIDE KIT R; TRUMATCH INSTRUMENTS : RESECTION BLOCKS/DEVICES
Catalog Number 420916
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The case started as usual, with a standard approach to removing soft tissues, fat pad etc.Surgeon has done several trumatch cases over the years and understands not to remove any osteophytes before placing the blocks.Both femoral and tibial guides were opened after checking that the patient matched the trumatch reference for the case.The femoral block was offered up to the femur first and it became clear very quickly that something was incorrect on the anterior surface.We checked the proposal and then checked the blocks and the proposal did not offer a pathway to secure the blocks.The surgeon tried to manipulate the block to fit but it became clear that he would need to cut osteophytes from the anterior medial compartment of the knee.This was done with minimal amounts being taken then the block was offered up for fitment, it wouldn't fit, so more bone was taken on another 3 occasions, to the point where the surgeon was unable to make any additional cuts as he had reached the patient's true anatomy.The block at this point was still sitting proud of the posterior condyles, the distal surface and the anterior by around 12mm, so not ideal for the pin positions.Surgeon then decided to resect the tibia to offer more room for manipulation of the femoral guide.Sales rep happily reported that the tibia guide fitted as expected.Back to the femur, the surgeon manipulated the jig to a point the he was happy it was in alignment, but would not offer the true distal cut as per the proposal.The distal cut was made and the resection measured at around 4mm, the plan proposed 8.5 medially and 8.7 on the lateral.Surgeon knew he had to make an additional resection.At this point he called for another fellow surgeon to come and assist with the case, to offer guidance and assurance.Full instruments were opened and the case continued with the drilling of the im canal, by manipulating the im guide rod, what was felt to be the correct position the distal cut guide was achieved.The distal cut was made, alignment was checked with the spacer block with a 5&6 shim and the cr flexion base and both im rods were attached.Both surgeons were happy at this point to proceed with the usual workflow but changed to fixed bearing away from the rotating platform which was the surgeon's usual implant.The knee was sized using the fixed bearing sizer.Surgeon felt size 4 fitted the patient, so all remaining femoral cuts were completed using a size 4 cut block.The tibia was finished in the usual workflow, full trial in flexion and extension, tension offered and accepted, and implants were gathered, checked and opened.The case was cemented and closed using surgeon usual technique.The complications to the case added 100 minutes to the procedure time and an additional surgeon.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received: "the case started as usual, with a standard approach to removing soft tissues, fat pad etc.Surgeon has done several trumatch cases over the years and understands not to remove any osteophytes before placing the blocks.Both femoral and tibial guides were opened after checking that the patient matched the trumatch reference for the case.The femoral block was offered up to the femur first and it became clear very quickly that something was incorrect on the anterior surface.We checked the proposal and then checked the blocks and the proposal did not offer a pathway to secure the blocks.The surgeon tried to manipulate the block to fit but it became clear that he would need to cut osteophytes from the anterior medial compartment of the knee.This was done with minimal amounts being taken then the block was offered up for fitment, it wouldn¿t fit, so more bone was taken on another 3 occasions, to the point where the surgeon was unable to make any additional cuts as he had reached the patient's true anatomy.The block at this point was still sitting proud of the posterior condyles, the distal surface and the anterior by around 12mm, so not ideal for the pin positions.Surgeon then decided to resect the tibia to offer more room for manipulation of the femoral guide.Sales rep happily reported that the tibia guide fitted as expected.Back to the femur, the surgeon manipulated the jig to a point the he was happy it was in alignment but would not offer the true distal cut as per the proposal.The distal cut was made and the resection measured at around 4mm, the plan proposed 8.5 medially and 8.7 on the lateral.Surgeon knew he had to make an additional resection.At this point he called for another fellow surgeon to come and assist with the case, to offer guidance and assurance.Full instruments were opened and the case continued with the drilling of the im canal, by manipulating the im guide rod, what was felt to be the correct position the distal cut guide was achieved.The distal cut was made, alignment was checked with the spacer block with a 5&6 shim and the cr flexion base and both im rods were attached.Both surgeons were happy at this point to proceed with the usual workflow but changed to fixed bearing away from the rotating platform which was the surgeon's usual implant.The knee was sized using the fixed bearing sizer.Surgeon felt size 4 fitted the patient, so all remaining femoral cuts were completed using a size 4 cut block.The tibia was finished in the usual workflow, full trial in flexion and extension, tension offered and accepted, and implants were gathered, checked and opened.The case was cemented and closed using surgeon usual technique.The complications to the case added 100 minutes to the procedure time and an additional surgeon.Implants used in the case.Size 4 femur cr.Size 5 fixed bearing tray.Size 4 6mm cr bearing.38 medialised dome patella".The device associated with this report was not returned to medtech orthopaedics for evaluation.However, the medtech orthopaedics design team could review the physical fit of the femur and the guide using 3d lab produced products with same specifications.Physical review revealed the guide could fit the bone appropriately.Therefore, the investigation could not confirm the reported event.A product development investigation was performed and it was concluded that the segmentation was designed within trumatch specifications and no issues were identified.A manufacturing record evaluation was performed for the finished device product code: 420916, product name: trumatch ct cut guide kit r, case number/lot number: tmk00075988, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was not confirmed for the trumatch ct cut guide kit r, as the observed condition would have not contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code: 420916, product name: trumatch ct cut guide kit r, case number/lot number: tmk00075988, and no non-conformances nor manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device product code: 420916, product name: trumatch ct cut guide kit r, case number/lot number: tmk00075988, and no non-conformances nor manufacturing irregularities were identified.

Brand Name
TRUMATCH CT CUT GUIDE KIT R
Common Device Name
TRUMATCH INSTRUMENTS : RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20289845
Report Number1818910-2024-19533
Device Sequence Number12583979
Product Code OOG
UDI-Device Identifier10603295384861
UDI-Public(01)10603295384861(17)241031(10)00075988
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number420916
Device Lot Number00075988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale